Alert archive / New Jersey / Special Marine Warnings in 2005

Special Marine Warning 46, NWS Philadelphia/Mount Holly

April 23, 2005

NWS Philadelphia/Mount Holly issued this special marine warning at Apr 23, 2005, 7:29 AM EDT. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2005, 7:29 AM EDT (11:29 UTC)
Expired
Apr 23, 2005, 9:00 AM EDT
In force
91 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Apr 23, 3:35 AM EDT, 3 hours 54 minutes earlier.

Area forecast discussion, Apr 23, 3:35 AM EDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
335 AM EDT SAT APR 23 2005

.OVERVIEW...
IN FOR A WET PERIOD NEXT COUPLE OF DAYS WITH SOME STRONG TSTMS
MOVING THROUGH THIS AFTERNOON AND EVENING, BUT NOT FOR EVERYONE.
VWP SHOWS STRONG LO LVL WIND FIELD OF 55 TO 65 KT.

.SHORT TERM (TODAY THROUGH SUNDAY NIGHT)...
STABLE MARINE LAYER COVERS THE CFA BUT THERE HAVE BEEN SOME
ELEVATED TSTMS MOVE THROUGH WITH A COUPLE OF LIGHTNING STRIKES.
PRECIP HAS FORMED ALONG THE SPEED SHEAR AT 80H WHICH IS PRETTY CLOSE
TO NAM FORECAST THIS MORNING. INSTABILITY INDICES DONT BEGIN TO
SUPPORT STRONG CONVECTION UNTIL AROUND 18-19Z SO HAVE INCLUDED THE
MENTION OF SVR TSTMS AND W/B ISSUING A SWO AFTER ZONES MOVE. IM
PLAYING THAT BAND OF SHOWERS TO REMAIN MAINLY W OF PHL FOR THE NEXT
COUPLE OF HOURS THEN GRADUALLY MOVE IT CLOSER DURING THE MID AND
LATE MORNING. MODELS SHOW A DRY SLOT WITH LIS APPROACHING -2/-3
OVER THE CHESAPEAKE BAY REGION INTO OUR PA ZONES BY 18Z THEN IT
SHEARS OUT TO THE NNE INTO NE PA. KS ARE RUNNING IN THE UPPER 20S
ABOUT THAT TIME. A PERIOD OF BRIEF DAMAGING WINDS/HEAVY DOWNPOURS,
AND LARGE HAIL. AS LOW TRACKS NNE INTO NY STATE STRONG CAA POURS IN
BEHIND IT CHANGING THE RAIN SHOWERS TO SNOW SHOWERS WHICH MAY EVEN
MAKE IT INTO OUR FAR WESTERN ZONES UNLESS DOWNSLOPING DRIES THE LOW
LAYERS OUT.

&&

.LONG TERM (MONDAY THROUGH FRIDAY)...
SFC LOW REMAINS IN SAME GENERAL AREA INTO MONDAY BEFORE RETREATING N
INTO CANADA AND SFC RIDGE BUILDS OVER THE WESTERN ATLANTIC AND MOVES
NORTH. NEW SH/W DIGS SE FROM THE HIGH PLAINS WITH SECONDARY SFC LOW
DEVELOPING AND MOVING OVER THE GREAT LAKES. SOUTHERLY GRADIENT WILL
BRING UNSTABLE AIR BACK ACROSS THE REGION WITH SHOWERS FOR THE
MIDDLE OF WEEK TOWARD THE WEEKEND. VERY FEW CHANGES MADE TO THE
EXTENDED GRIDS.

&&

.AVIATION...

CIGS HAVE ALREADY DECREASED TO IFR AND LIFR WITH GENERALLY MVFR TO
IFR VSBYS ACROSS THE AREA.  EXPECT CIGS TO STAY LOW AS THE BAND OF
RAIN IN CNTRL PA MOVES THROUGH.  THEN CONDITIONS MAY IMPROVE...UNTIL
ANY HEAVIER RAIN AND THUNDERSTORMS APPROACH WITH THE COLD FRONT
DURING THE LATE MORNING AFTERNOON.

.MARINE...

MARINE WINDS AND WAVES ARE FCST TO INCREASE AS WARM FRONT AND THEN
COLD FRONT MOVE THROUGH.  ALSO THERE IS THE POSSIBILITY OF SOME
STRONG GUSTY WINDS WITH ANY TSTMS THAT DEVELOP.  WILL RAISE SMALL
CRAFT ADVISORY WITH THE MORNING PACKAGE...AND SCA WILL THEN BE IN
EFFECT FOR THE ENTIRE MARINE AREA.  WIND SHOULD SUBSIDE BEGINNING
TONIGHT AND WAVES SHOULD GRADUALLY DECREASE THROUGH THE EARLY PART
OF THE WEEK.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SCA ON THE OCEAN ANZ450>455 AND BAY 430-431..

&&

OVERVIEW/SHORT-LONG TERM...EBERWINE
AVIATION/MARINE...NIERENBERG
Hazardous weather outlook, Apr 23, 5:02 AM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
502 AM EDT SAT APR 23 2005

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-240901-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM...
CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY...
PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON
502 AM EDT SAT APR 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW
JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS A WIDE AREA THIS AFTERNOON
AND INTO THE EVENING HOURS. DAMAGING WINDS, LARGE HAIL AND TORRENTIAL
DOWNPOURS ARE POSSIBLE AS A LINE OF STORMS MOVES THROUGH. THE RAIN
COULD CAUSE FLOODING IN POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME ALTHOUGH THERE WILL BE
OCCASIONAL SHOWERS FROM TIME TO TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

EBERWINE

In the hours before

Special weather statement, Apr 23, 4:35 AM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
435 AM EDT SAT APR 23 2005

.SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

DEZ001>004-MDZ008-012-015-019-020-NJZ007-009-015>019-021-PAZ054-055-
060>062-067>071-231528-
BERKS PA-BUCKS PA-CAMDEN NJ-CARBON PA-CAROLINE MD-CECIL MD-
CHESTER PA-CUMBERLAND NJ-DELAWARE PA-DELAWARE BEACHES DE-
GLOUCESTER NJ-HUNTERDON NJ-INLAND SUSSEX DE-KENT MD-KENT DE-
LEHIGH PA-MERCER NJ-MONROE PA-MONTGOMERY PA-NEW CASTLE DE-
NORTHAMPTON PA-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-
QUEEN ANNES MD-SALEM NJ-TALBOT MD-WARREN NJ-
INCLUDING THE CITIES OF...ALLENTOWN...BETHLEHEM...CAMDEN...DOVER...
NEWARK...PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON
435 AM EDT SAT APR 23 2005

COOL EAST WINDS ARE KEEPING THE ATMOSPHERE ACROSS THE AREA VERY
STABLE THIS MORNING. SOME SHOWERS WILL MOVE THROUGH BUT THERE WILL BE
LITTLE IF ANY THUNDERSTORMS THIS MORNING.

HOWEVER, AS THE WARM FRONT MOVES NORTH LATER THIS MORNING, THE
ATMOSPHERE WILL BECOME VERY UNSTABLE AND THUNDERSTORMS WILL DEVELOP.
SOME OF THESE STORMS WILL BE ACCOMPANIED BY DAMAGING WINDS, LARGE
HAIL AND TORRENTIAL RAINS ESPECIALLY THIS AFTERNOON INTO THE EVENING
HOURS.

WHILE MOST AREAS WILL EXPERIENCE A THUNDERSTORM, THE STRONGEST ARE
EXPECTED TO BE FROM THE POCONOS TO SOUTHEAST PENNSYLVANIA, THE
NORTHEAST MARYLAND SHORE, DELAWARE, AND WESTERN NEW JERSEY.

STAY TUNED FOR ADDITIONAL STATEMENTS AND LISTEN FOR POSSIBLE
WARNINGS WHICH COULD BE ISSUED LATER TODAY.

EBERWINE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:57 AM EDTSevere Thunderstorm WarningPHIOcean48 min
Apr 23, 7:21 PM EDTSpecial Marine WarningPHI39 min
Apr 23, 5:12 PM EDTFlash Flood WarningPHINorthampton4 hr
Apr 23, 5:33 PM EDTSevere Thunderstorm WarningPHITalbot42 min

Nearby

Special Marine Warnings in New Jersey, 2005Every special marine warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.